Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 34, NWS Nashville, TN

April 11, 2007Rutherford County, Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 11, 2007, 12:54 PM CDT for Rutherford County, Williamson County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2007, 12:54 PM CDT (17:54 UTC)
Expired
Apr 11, 2007, 1:30 PM CDT
In force
36 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Rutherford County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 45 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.9 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 511 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
511 m²/s²
0-3 km storm-relative helicity
579 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 111755
SVROHX
TNC149-187-111830-
/O.NEW.KOHX.SV.W.0034.070411T1754Z-070411T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1254 PM CDT WED APR 11 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN RUTHERFORD COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF MURFREESBORO...
  SOUTHEASTERN WILLIAMSON COUNTY IN TENNESSEE...

* UNTIL 130 PM CDT

* AT 1252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 12 MILES SOUTHWEST OF NOLENSVILLE...OR ABOUT 11
  MILES SOUTHEAST OF FRANKLIN...AND MOVING NORTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTHEAST OF NOLENSVILLE BY 105 PM CDT...  
  AND 7 MILES NORTHWEST OF MURFREESBORO BY 110 PM CDT...
  WALTERHILL BY 115 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3582 8690 3567 8678 3580 8644 3591 8617
      3607 8653

$$
STEIGERWALDT
1 follow-up statement
000 
WWUS54 KOHX 111816
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
114 PM CDT WED APR 11 2007

TNC187-111824-
/O.CAN.KOHX.SV.W.0034.000000T0000Z-070411T1830Z/
WILLIAMSON TN-
114 PM CDT WED APR 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR WILLIAMSON COUNTY IS
CANCELLED...

LAT...LON 3588 8658 3581 8642 3594 8623 3607 8651

$$

TNC149-111830-
/O.CON.KOHX.SV.W.0034.000000T0000Z-070411T1830Z/
RUTHERFORD TN-
114 PM CDT WED APR 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR NORTHERN RUTHERFORD COUNTY...

AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM LOCATED NEAR SMYRNA...OR ABOUT 9 
MILES NORTHWEST OF MURFREESBORO...MOVING NORTHEAST AT 55 MPH. 
ALTHOUGH THIS STORM HAS WEAKENED SOME...IT STILL IS CAPABLE OF 
PRODUCING HAIL THE SIZE OF PENNIES. 

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3588 8658 3581 8642 3594 8623 3607 8651

$$
STEIGERWALDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 9:43 AM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, Apr 11, 9:43 AM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
943 AM CDT WED APR 11 2007

.UPDATE...14Z SURFACE MAP SHOWED LOW PRESSURE OVER NORTHEAST MO
WITH OCCLUDED FRONT EXTENDING INTO EASTERN AR...APPROACHING THE
MISSISSIPPI RIVER. WARM FRONT AND DEEP MOISTURE NOTED IN MS DOWN
TO THE FL PANHANDLE. OVER MID TN...A WEAKENING BAND OF
SHOWERS/STORMS WAS MOVING TOWARD THE PLATEAU. THIS BAND WAS THE
MAIN EVENT AS FAR AS RAINFALL IS CONCERNED. HOWEVER...SCATTERED
SHOWERS AND STORMS WERE DEVELOPING IN SOUTHWEST MIDDLE TN AND
MS. FORECAST SOUNDINGS INDICATE CONTINUED POTENTIAL FOR CONVECTION
OVER THE ENTIRE AREA UNTIL THE FRONT ARRIVES. SO...EVEN THOUGH THE
MAIN BAND OF RAIN HAS PASSED AREAS WEST OF I 65...ADDITIONAL
SHOWERS/STORMS WILL BE POSSIBLE INTO THE AFTERNOON. RAIN CHANCES
WILL PRETTY MUCH BE DONE BY 21Z FOR AREAS WEST OF I 65 AS COLUMN
DRIES SIGNIFICANTLY. EASTERN AREAS WILL CONTINUE TO HAVE HIGH POP
THROUGH THE DAY. WITH DAYTIME HEATING...ADDITIONAL DESTABILIZATION
MAY CAUSE SOME STORMS TO BECOME STRONG. A BRIEF STRONG GUST IS
POSSIBLE...AND WET BULB ZERO HEIGHTS SUGGEST POSSIBILITY FOR SOME
HAIL. ANY SEVERE WX WOULD BE VERY ISOLATED.

LAKE WIND ADVISORY LOOKS FINE AS SOME STATION GUSTING NEAR 30 MPH.
LOOK FOR A FEW HIGHER GUSTS ESPECIALLY EARLY AFTERNOON AS BETTER
MIXING OCCURS. LAST OB FROM PORTLAND SHOWED 37 MPH GUST.

FORECAST HAS THIS GENERAL SCENARIO COVERED...BUT WE WILL MAKE A
FEW ADJUSTMENT FOR TIMING AND WORDING.

&&

.PREV DISCUSSION... /ISSUED 325 AM CDT WED APR 11 2007/

DISCUSSION...
LATEST ANALYSIS SHOWING SFC/LL LOWS OVER WEST MO AND ACROSS WEST
AR. WARM FRONT INDICTED FROM SOUTHERN AR DOWN TO NEAR THE GULF
COAST WITH ASSOCIATED COLD FRONT DOWN INTO CENTRAL TX. ANOTHER
WEAK AXIS IS SITTING JUST NORTH OF THE TN/KY BORDER. ALOFT...
SOUTHWEST FLOW CONTINUES AS DEEP LOW OVER THE NORTHERN PLAINS
APPROACHES. GOOD MOISTURE ADVECTION OCCURRING AND INCREASING LL
CONVERGENCE / ML UVV HELPING TO SET SHOWER DEVELOPMENT IN MOTION.

CONVECTION EXPECTED TO BECOME MORE ACTIVE LATER TODAY. INSTABILITY
CURRENTLY LIMITED BUT AIRMASS WILL DESTABILIZE LATER THIS MORNING AS
STRONGER IMPULSE / SHORTWAVE WORKS INTO THE IMMEDIATE VICINITY. UVV
WILL BECOME VERY FAVORABLE TOWARD MIDDAY AS COLD FRONT MOVES IN...
ACCOMPANIED BY ML STREAK AND 100+KT UL JET. EXPECT NUMEROUS SHWRS/
TSTMS TO CONTINUE MUCH OF TODAY...ESPECIALLY EAST.

COLD FRONT EXPECTED TO BE NEAR OR JUST EAST OF CSV LATE TODAY
..WITH GOOD DRYING OVERALL BEHIND. HOWEVER...TIGHT UPPER LOW
WORKING INTO THE GREAT LAKES MAY SPIN A FEW LIGHT SHOWERS ACROSS
THE NORTH/EAST THIS EVENING.

DRY TREND WILL CONTINUE LATE TONIGHT INTO FRIDAY AFTERNOON WHEN
NEXT STORM SYSTEM BEGINS TO AFFECT THE MID-STATE. BRUNT OF NEXT
SYSTEM EXPECTED TO CROSS THE CWA FRIDAY NIGHT/SATURDAY...WHEN
SEEMINGLY STRONG TSTMS MAY BE POSSIBLE.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR TNZ005>011-
022>034-056>066-075-077>080-093>095.

&&

13
Hazardous weather outlook, Apr 11, 5:30 AM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT WED APR 11 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-121030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS ARE POSSIBLE TODAY...AS A COLD FRONT MOVES
ACROSS THE AREA. A STORM OR TWO MAY EVEN REACH SEVERE LIMITS
PRODUCING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LATE FRIDAY NIGHT AND SATURDAY STRONG THUNDERSTORMS ARE EXPECTED
TO MOVE THROUGH THE MID-STATE. ISOLATED SEVERE THUNDERSTORMS ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

NO SPOTTER ACTIVATION IS ANTICIPATED AT THIS TIME.

07

In the hours before

Local storm report, Apr 11, 11:45 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1145 AM CDT WED APR 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 AM     HAIL             WAYNESBORO              35.32N 87.76W
04/11/2007  E0.88 INCH       WAYNE              TN   CO-OP OBSERVER

            COOP OBSERVER REPORTS NICKLE SIZE HAIL AT WAYNESBORO
            WATER PLANT.

&&

WEK
Local storm report, Apr 11, 12:27 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1227 PM CDT WED APR 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     HAIL             5 SW COLUMBIA           35.57N 87.11W
04/11/2007  E1.00 INCH       MAURY              TN   TRAINED SPOTTER

&&

SHERRON
Local storm report, Apr 11, 12:54 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1254 PM CDT WED APR 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HAIL             COLUMBIA                35.62N 87.05W
04/11/2007  E0.50 INCH       MAURY              TN   PUBLIC

            PUBLIC REPORTS 1/2 INCH HAIL IN COLUMBIA.

&&

WEK

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 3:49 AM CDTLake Wind AdvisoryOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more15 hr
Apr 11, 11:49 AM CDTSevere Thunderstorm WarningOHXLewis, Wayne26 min
Apr 11, 12:15 PM CDTSevere Thunderstorm WarningOHXLewis, Maury30 min
Apr 11, 2:27 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Wilson33 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.